It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Obsessive Compulsive Disorder (OCD) Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-14-2011, 03:31 PM   #1
Newbie
(female)
 
Join Date: Jan 2011
Location: Vancouver BC
Posts: 2
ultrablue HB User
Effexor Withdrawal...

Greetings everyone! Long time lurker, first time poster.

The jist of it: I took 37.5-75mg of Effexor XR for approximately four years in an effort to "take the edge off" my OCD and the accompanying depression. Recently I decided to live without the aid of medications for a while, and my doctor supported the idea, so I weaned myself off the Effexor. In retrospect, I suppose I could have done the "wet finger" method (where you remove so many medication beads out of your capsules each day), but instead I figured I'd suffer horribly for about a week by simply not taking a 37.5mg capsule one night. I took this step on the evening of January 1st, and naturally when I woke up on the 2nd, the withdrawal symptoms had begun.

Everything went just the way I suspected it would; the worst part of the withdrawal was over within about a week, and I was thinking that I would be able to move on and get back to normal-mode in no time. However, this has not been the case for me...

I am still, 13 days later, experiencing a few select symptoms which may or may not be related to the cessation of Effexor. Here are my ongoing issues:

-Not all the time, but sometimes when I move my eyes horizontally (left to right), I get what I can only describe as heart palpitations. The palpitations are short lived, but very strong and I "feel" and hear them in my ears.

-Sometimes my brain feels "fuzzy", kind of like I am walking around in a dream. I have had this derealization before during episodes of extreme anxiety, so it's possible that this fuzzy feeling is the result of worrying about my other ongoing symptoms, rather than withdrawal from the Effexor causing it.

-I get HORRIFIC "coital headaches" when I experience an orgasm. They are very painful but brief. I have never had these headaches before in my life.

-I am extremely emotional and prone to bursts of crying if I allow myself to dwell on sad or worrisome thoughts for too long. I expected some emotional volatility following my withdrawal, but this is kind of lingering for me (as I said, 13 days and counting now).

My questions are - is there an end in sight? PLEASE tell me I am not the only one to have experienced these issues, and that I won't be stuck like this forever? I can't bear the thought of that and it's causing quite a severe panic reaction for me. =( It's all I can think about, I am truly obsessed with this worry. I have read all these forums and web pages regarding effexor withdrawal, and some people claim that they were "never the same again". Please tell me that these people are just pessimists who have an axe to grind with the pharmaceutical industry. Please tell me I will be my old self again some day soon, and that these ongoing issues won't be with me forever....

There are so many exciting things my husband and I have planned for this year - a trip to Paris, home renovations, etc. But I am finding it exceedingly difficult to get excited because I keep worrying that I'll feel like crap while these exciting events take place.

Someone help.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Effexor...changing to this med would really like to hear from others...PLEASE!!! sh 08 Obsessive Compulsive Disorder (OCD) 1 10-28-2009 10:47 PM
OCD and Effexor Dosage? Christian73 Obsessive Compulsive Disorder (OCD) 7 02-26-2008 02:57 PM
Effexor/OCD/weird thoughts bynobody Obsessive Compulsive Disorder (OCD) 2 07-29-2006 06:19 PM
Effexor & Weight Gain AngelOfLight82 Obsessive Compulsive Disorder (OCD) 3 06-06-2006 11:55 AM
Getting off Effexor Cecelia117 Obsessive Compulsive Disorder (OCD) 2 02-26-2006 10:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



TrainOfThought (10), Eyes2thesky (10), guitarman86 (5), paisleyprincess (5), PinkIcecream (4), BadMalibu (3), Searchin (3), Katy1978 (3), Sillygrl (3), eddysmom1 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!